Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Birth control and nursing - is it working??

Posted by on Mar. 29, 2013 at 6:57 AM
  • 6 Replies

My DD is 16 months old and I am still nursing her a lot every day. I started the mini pill so that I could still nurse and use birth control, too (I am nursing the wee one as we speak, so I can't get to my purse to double check what the ACTUAL name is, but this is a very common name for this pill). I started the pack right after I finished my regular period (second one I had since having the baby!) and then shortly after I began having something like breakthrough bleeding - brownish, light discharge, like at the beginning and end of your period. This started around the beginning of the second week of the pills, and now it's almost the end of the THIRD week and it's more like a regular period. My question is... Is this considered normal for someone who hasn't been on birth control for a long time? OR does this mean that the pills aren't strong enough and I need a different pill? My DH and I have been using condoms anyway, as this was the first month of the pill, but we are quite happy with two kids AND we do not want to opt for something permanent just yet as we are both only 29 and you never know!

by on Mar. 29, 2013 at 6:57 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-6):
audmom1218
by Silver Member on Mar. 29, 2013 at 7:44 AM
That sounds like me exactly on the mini pill! I started it at 6 weeks and bled for almost 2 months before I said enough! And went to condoms.
Posted on the NEW CafeMom Mobile
polkaspots
by Gold Member on Mar. 29, 2013 at 2:07 PM
Sorry, I've never taken a birth control pill. I'm terrible with taking pills every day. I picked the depo because its safe while nursing and it's only once every 12 weeks.
JaxMomma78
by Bronze Member on Mar. 29, 2013 at 11:52 PM
Yup normal for the mini pill. It's annoying! Didn't start happening to me till I started to feed less. It's the worst if I forget to take it on time, I bleed
Posted on the NEW CafeMom Mobile
gdiamante
by Group Mod - Gina on Mar. 29, 2013 at 11:53 PM

Known side effect of the minipill.

MamaDee83
by Bronze Member on Mar. 30, 2013 at 4:25 PM

I guess I miss my Nuva ring, then... :(

catholicmamamia
by on Mar. 30, 2013 at 6:00 PM

Quoting gdiamante: Known side effect of the minipill.

 


                
Crunchy Moms ~ La Leche League ~ Natural Family Planning
                     ♥♥♥♥ Click the title to join us in these great groups ♥♥♥

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)